MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during an open whipple procedure, the device did not staple.There is no further information available about the event.Case completed with another device of the same product code.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # r57u2k.The analysis results showed that the tl60 device was received with the hook shroud opened by the seam and with a cartridge loaded on the device.The cartridge was returned fully loaded with staples.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the device was noted to have the lockout slide tip and the adjusting knob damaged.The damage to the lockout slid tip and knob is consistent with an excessive force applied to the rotating knob when trying to dial down a locked device, causing the damage to the knob.It should be noted that the instrument has been designed with a lockout feature, which during the first application, prevents turning the adjusting knob unless the retaining pin is pushed completely forward.Please reference the instructions for use for additional information.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8124799
Report Number3005075853-2018-14761
Device Sequence Number267915
Product Code GDW
UDI-Device Identifier10705036013181
UDI-Public10705036013181
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Catalogue NumberTL60
Device Lot NumberR40982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1